Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 402, NWS Tulsa, OK

June 16, 2011Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2011, 3:26 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 3:26 AM CDT (08:26 UTC)
Expired
Jun 16, 2011, 4:30 AM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS54 KTSA 160826
SVRTSA
OKC113-117-160930-
/O.NEW.KTSA.SV.W.0402.110616T0826Z-110616T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 430 AM CDT

* AT 323 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 30 MILES
  NORTHWEST OF PAWNEE...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PAWNEE...RALSTON...FAIRFAX...SKEDEE...QUAY...MARAMEC...BLACKBURN
  AND HALLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.

&&

LAT...LON 3653 9634 3617 9659 3615 9681 3624 9683
      3625 9693 3633 9693 3633 9704 3651 9704
      3654 9698 3656 9690 3659 9691 3658 9700
      3659 9706 3666 9707
TIME...MOT...LOC 0826Z 283DEG 33KT 3653 9724

$$
1 follow-up statement
064 
WWUS54 KTSA 160856
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 AM CDT THU JUN 16 2011

OKC113-160906-
/O.CAN.KTSA.SV.W.0402.000000T0000Z-110616T0930Z/
OSAGE OK-
356 AM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OSAGE COUNTY IS
CANCELLED...

LAT...LON 3651 9704 3646 9694 3655 9681 3651 9672
      3643 9670 3643 9663 3637 9658 3640 9654
      3637 9652 3631 9657 3629 9652 3633 9648
      3617 9659 3615 9681 3624 9683 3625 9693
      3633 9693 3633 9704
TIME...MOT...LOC 0856Z 295DEG 36KT 3642 9692

$$

OKC117-160930-
/O.CON.KTSA.SV.W.0402.000000T0000Z-110616T0930Z/
PAWNEE OK-
356 AM CDT THU JUN 16 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
PAWNEE COUNTY...

AT 352 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF PAWNEE...MOVING SOUTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RALSTON...
PAWNEE...SKEDEE...MARAMEC...BLACKBURN...QUAY AND HALLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.

&&

LAT...LON 3651 9704 3646 9694 3655 9681 3651 9672
      3643 9670 3643 9663 3637 9658 3640 9654
      3637 9652 3631 9657 3629 9652 3633 9648
      3617 9659 3615 9681 3624 9683 3625 9693
      3633 9693 3633 9704
TIME...MOT...LOC 0856Z 295DEG 36KT 3642 9692

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:51 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 11:51 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT WED JUN 15 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS CAN BE EXPECTED AT ALL SITES THROUGH 14Z. AT THAT
TIME A THUNDERSTORM COMPLEX MAY MOVE IN TO PART OF FAR ERN OK AND NW
AR...AND MAY REDUCE VSBYS TO MVFR CATEGORIES...HOWEVER THE ELEVATED
NATURE OF THIS CONVECTION WILL LIKELY KEEP CIGS ABOVE 3K FEET. VFR
CONDITIONS ARE EXPECTED FROM EARLY AFTERNOON THROUGH THE REMAINDER
OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 912 PM CDT WED JUN 15 2011/

..UPDATE...

DISCUSSION...
COULD ONLY MANAGE A WEAK CU FIELD ACROSS SE OK
LATE THIS AFTERNOON...AND FORCING REMAINED TOO
WEAK TO SUPPORT CONVECTION. WILL REMOVE POPS FOR
THE REMAINDER OF THE NIGHT...BUT WILL NEED TO
KEEP AN EYE ON ONGOING CONVECTION ACROSS WRN KS
THAT MAY MAKE A RUN FOR NW AR TOWARD MORNING.

UPDATED PRODUCTS HAVE BEEN SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....05
AVIATION...23
Hazardous weather outlook, Jun 16, 2:55 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU JUN 16 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
255 AM CDT THU JUN 16 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...OVERNIGHT.
SEVERE THUNDERSTORM.
        RISK...LIMITED.
        AREA...WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA.
        ONSET..AROUND 4 AM.

THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL OKLAHOMA ARE EXPECTED
TO MOVE INTO EASTERN OKLAHOMA AROUND 4 AM. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 60 MPH
AND LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY...MAINLY ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AS A WARM FRONT
LIFTS NORTHWARD ACROSS THE AREA. THEREAFTER...HOT AND BREEZY
CONDITIONS WILL ENVELOPE THE AREA FRIDAY THROUGH THE WEEKEND.
THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS THE NEXT FRONTAL
BOUNDARY APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:28 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa62 min
Jun 16, 5:27 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more63 min
Jun 16, 6:05 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Mayes, Muskogee, Rogers, Sequoyah and 1 more55 min
Jun 16, 6:49 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee37 min
Jun 16, 7:19 AM CDTSpecial Weather StatementTSAMuskogee26 min
Jun 16, 11:17 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee15 min
Jun 16, 11:36 AM CDTSpecial Weather StatementTSAOsage54 min
Jun 16, 1:01 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington59 min
Jun 16, 1:18 PM CDTTornado WarningTSAOsage, Washington27 min
Jun 16, 1:54 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington51 min
Jun 16, 2:04 PM CDTSpecial Weather StatementTSAOsage26 min
Jun 16, 2:17 PM CDTSpecial Weather StatementTSAOsage28 min
Jun 16, 2:48 PM CDTSpecial Weather StatementTSANowata, Rogers, Tulsa, Washington57 min
Jun 16, 2:58 PM CDTSpecial Weather StatementTSAKay32 min
Jun 16, 3:04 PM CDTSpecial Weather StatementTSADelaware26 min
Jun 16, 3:11 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes28 min
Jun 16, 3:17 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington28 min
Jun 16, 3:52 PM CDTSpecial Weather StatementTSANowata23 min
Jun 16, 3:54 PM CDTSpecial Weather StatementTSAWashington36 min
Jun 16, 4:06 PM CDTSpecial Weather StatementTSADelaware24 min
Jun 16, 4:09 PM CDTSevere Thunderstorm WarningTSADelaware30 min
Jun 16, 4:38 PM CDTSpecial Weather StatementTSAWashington37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.